Alert archive / Montana / Wind Advisories in 2008

Wind Advisory 13, NWS Billings, MT

March 9, 2008Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Mar 9, 2008, 3:30 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 10, 2008, 9:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2008, 3:30 AM MDT (09:30 UTC)
In effect from
Mar 10, 2008, 9:00 PM MDT
Expired
Mar 11, 2008, 2:48 PM MDT
In force
18 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 090930
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
330 AM MDT SUN MAR 9 2008

.STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE UPPER YELLOWSTONE
AND UPPER STILLWATER VALLEYS ON MONDAY. AN APPROACHING UPPER LEVEL
DISTURBANCE WILL ALLOW THE STRONG WINDS TO DEVELOP. THESE STRONG
WINDS WILL DECREASE BY MONDAY AFTERNOON BUT WILL INCREASE AGAIN BY
LATE MONDAY NIGHT.

MTZ065-092300-
/O.NEW.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
330 AM MDT SUN MAR 9 2008

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
BY EARLY MONDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON
HOURS. THE STRONG WINDS WILL DECREASE DURING THE AFTERNOON AND
EARLY EVENING HOURS BUT WILL INCREASE AGAIN BY MIDNIGHT TUESDAY AS
ANOTHER STORM SYSTEM APPROACHES THE AREA. STRONG WINDS WILL
CONTINUE UNTIL LATE TUESDAY MORNING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.


$$

MTZ066-092300-
/O.NEW.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
330 AM MDT SUN MAR 9 2008

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
BY EARLY MONDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON
HOURS. THE STRONG WINDS WILL DECREASE DURING THE AFTERNOON AND
EARLY EVENING HOURS BUT WILL INCREASE AGAIN BY MIDNIGHT TUESDAY AS
ANOTHER STORM SYSTEM APPROACHES THE AREA. THESE WINDS WILL
CONTINUE UNTIL LATE TUESDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.


$$
8 follow-up statements
000 
WWUS75 KBYZ 092106
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
306 PM MDT SUN MAR 9 2008

.STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE UPPER YELLOWSTONE
AND UPPER STILLWATER VALLEYS LATE TONIGHT. AN APPROACHING UPPER LEVEL
DISTURBANCE WILL ALLOW THE STRONG WINDS TO DEVELOP. THESE STRONG
WINDS WILL DECREASE BY MONDAY AFTERNOON BUT WILL INCREASE AGAIN BY
LATE MONDAY NIGHT.

MTZ065-101200-
/O.CON.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
306 PM MDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
LATE TONIGHT AND CONTINUE INTO THE EARLY AFTERNOON HOURS ON MONDAY.
THE STRONG WINDS WILL THEN DECREASE BY MONDAY LATE AFTERNOON BUT WILL
INCREASE AGAIN BY MIDNIGHT TUESDAY AS ANOTHER STORM SYSTEM
APPROACHES THE AREA. STRONG WINDS WILL CONTINUE UNTIL LATE TUESDAY
MORNING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.


$$

MTZ066-101200-
/O.CON.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
306 PM MDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
LATE TONIGHT AND CONTINUE INTO THE EARLY AFTERNOON HOURS ON MONDAY.
THE STRONG WINDS WILL THEN DECREASE BY MONDAY LATE AFTERNOON BUT WILL
INCREASE AGAIN BY MIDNIGHT TUESDAY AS ANOTHER STORM SYSTEM
APPROACHES THE AREA. STRONG WINDS WILL CONTINUE UNTIL LATE TUESDAY
MORNING.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

$$
000 
WWUS75 KBYZ 100310
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
910 PM MDT SUN MAR 9 2008

.SOUTHWEST WINDS WILL INCREASE ACROSS THE UPPER YELLOWSTONE AND
STILLWATER VALLEYS BY EARLY MONDAY MORNING. WINDS WILL BECOME
STRONGEST MONDAY NIGHT INTO TUESDAY AS A PACIFIC DISTURBANCE
APPROACHES THE REGION...THEN DECREASE TUESDAY AFTERNOON WITH THE
PASSAGE OF A COLD FRONT.

MTZ065-101200-
/O.CON.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
910 PM MDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...REACHING SPEEDS OF 25
TO 40 MPH WITH GUSTS TO 50 MPH MONDAY MORNING. WINDS WILL DECREASE
SOMEWHAT MONDAY AFTERNOON...THEN INCREASE AGAIN WITH GUSTS TO 65
MPH MONDAY NIGHT AND TUESDAY MORNING. WINDS WILL DECREASE AND
SHIFT WEST TUESDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-101200-
/O.CON.KBYZ.WI.Y.0013.080310T1200Z-080311T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
910 PM MDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON MDT
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT...REACHING SPEEDS OF 25
TO 40 MPH WITH GUSTS TO 50 MPH MONDAY MORNING. WINDS WILL DECREASE
SOMEWHAT MONDAY AFTERNOON...THEN INCREASE AGAIN WITH GUSTS TO 65
MPH MONDAY NIGHT AND TUESDAY MORNING. WINDS WILL DECREASE AND
SHIFT WEST TUESDAY AFTERNOON.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN
BE EXPECTED IN THESE AREAS.

$$

JKL
000 
WWUS75 KBYZ 100915
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
315 AM MDT MON MAR 10 2008

.SOUTHWEST WINDS WILL INCREASE ACROSS THE UPPER YELLOWSTONE AND
STILLWATER VALLEYS THIS EVENING. THESE STRONG WINDS WILL CONTINUE
THROUGH TUESDAY AFTERNOON. THE WINDS WILL BEGIN DECREASING BY
LATE TUESDAY AFTERNOON AS A PACIFIC DISTURBANCE APPROACHES THE
REGION.

MTZ065-102115-
/O.EXT.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
315 AM MDT MON MAR 10 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONG WINDS WILL
DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE WEST AS A COLD
FRONT MOVES THROUGH THE AREA. 

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-102115-
/O.EXT.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
315 AM MDT MON MAR 10 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONG WINDS WILL
DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE WEST AS A COLD
FRONT MOVES THROUGH THE AREA. 

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN
BE EXPECTED IN THESE AREAS.

$$
000 
WWUS75 KBYZ 101456
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
856 AM MDT MON MAR 10 2008

.SOUTHWEST WINDS WILL INCREASE ACROSS THE UPPER YELLOWSTONE AND
STILLWATER VALLEYS THIS EVENING. THESE STRONG WINDS WILL CONTINUE
THROUGH TUESDAY AFTERNOON. THE WINDS WILL BEGIN DECREASING BY
LATE TUESDAY AFTERNOON AS A PACIFIC DISTURBANCE APPROACHES THE
REGION.

MTZ065-102300-
/O.CON.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
856 AM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONG WINDS
WILL DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE WEST AS
A COLD FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-102300-
/O.CON.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
856 AM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONG WINDS
WILL DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE WEST AS
A COLD FRONT MOVES THROUGH THE AREA.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN
BE EXPECTED IN THESE AREAS.

$$
HOOLEY
000 
WWUS75 KBYZ 102027
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
227 PM MDT MON MAR 10 2008

.SOUTHWEST WINDS WILL INCREASE ACROSS THE UPPER YELLOWSTONE AND
STILLWATER VALLEYS THIS EVENING. THESE STRONG WINDS WILL CONTINUE
THROUGH TUESDAY AFTERNOON. THE WINDS WILL BEGIN DECREASING BY
LATE TUESDAY AFTERNOON AS A PACIFIC DISTURBANCE APPROACHES THE
REGION.

MTZ065-110800-
/O.CON.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
227 PM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH OVERNIGHT. THE STRONG
WINDS WILL DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE
WEST AS A COOL FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-110800-
/O.CON.KBYZ.WI.Y.0013.080311T0300Z-080312T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
227 PM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING...REACHING
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH OVERNIGHT. THE STRONG
WINDS WILL DECREASE BY LATE TUESDAY AFTERNOON AND SHIFT TO THE
WEST AS A COOL FRONT MOVES THROUGH THE AREA.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN
BE EXPECTED IN THESE AREAS.

$$
HOOLEY
000 
WWUS75 KBYZ 110328
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
928 PM MDT MON MAR 10 2008

.SOUTHWEST WINDS WILL INCREASE ACROSS THE UPPER YELLOWSTONE AND
STILLWATER VALLEYS TONIGHT. THE WINDS WILL CONTINUE INTO
TUESDAY...THEN DECREASE TUESDAY AFTERNOON AND EVENING AS A COLD
FRONT MOVES THROUGH THE REGION.

MTZ065-111200-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-080312T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
928 PM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH
AFTER MIDNIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY
TUESDAY...THEN DECREASE AND SHIFT WEST BY LATE TUESDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-111200-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-080312T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
928 PM MDT MON MAR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH
AFTER MIDNIGHT. STRONG WINDS WILL CONTINUE THROUGH MIDDAY
TUESDAY...THEN DECREASE AND SHIFT WEST BY LATE TUESDAY AFTERNOON.

STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH
OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN BE
EXPECTED IN THESE AREAS.

$$

JKL
000 
WWUS75 KBYZ 110944
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
344 AM MDT TUE MAR 11 2008

.SOUTHWEST WINDS WILL CONTINUING INCREASING ACROSS THE UPPER
YELLOWSTONE AND STILLWATER VALLEYS THIS MORNING. THE WINDS WILL
BEGIN DECREASING BY LATE AFTERNOON AS A COLD FRONT MOVES THROUGH 
THE REGION.

MTZ065-112300-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-080312T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
344 AM MDT TUE MAR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO
65 MPH EARLY THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH
LATE AFTERNOON...THEN DECREASE AND SHIFT TO THE WEST AS A COLD
FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON WHERE STRONG CROSS
WINDS ARE EXPECTED.

$$

MTZ066-112300-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-080312T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
344 AM MDT TUE MAR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO
65 MPH DURING THE EARLY MORNING HOURS. THE STRONG WINDS WILL
CONTINUE THROUGH LATE AFTERNOON...THEN BEGIN DECREASING AND SHIFT
TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA.

STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. STRONG CROSS WINDS CAN
BE EXPECTED IN THESE AREAS.

$$
000 
WWUS75 KBYZ 112048
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
248 PM MDT TUE MAR 11 2008


MTZ065-066-112200-
/O.CAN.KBYZ.WI.Y.0013.000000T0000Z-080312T0000Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
248 PM MDT TUE MAR 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND
ADVISORY. 

GUSTY WESTERLY WINDS OF 15 TO 30 MPH ARE EXPECTED THROUGH THIS
EVENING. ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:22 AM MDT, 8 minutes earlier.

Area forecast discussion, Mar 9, 3:22 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
322 AM MDT SUN MAR 9 2008

.SHORT TERM...VALID FOR TDY AND MON...

MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. MAIN FORECAST
CHALLENGE WILL BE WINDS IN THE GAP FLOW AREAS OF LIVINGSTON AND
NYE ON MONDAY.

TODAY AND TONIGHT...AREA BETWEEN SYSTEMS WITH RIDGE OF HIGH
PRESSURE OVER CENTRAL MONTANA. SHORT WAVE OVER WESTERN MONTANA
CONTINUING TO PUSH WEST DURING THE DAY AND WEAKEN AS IT MOVES
INTO THE RIDGE. SHORT WAVE WILL BRING ONLY A SLIGHT CHANCE OF
PRECIPITATION TO THE SOUTHWEST MOUNTAINS. FROM LIVINGSTON NORTH
SHOULD ONLY SEE MID LEVEL CLOUDS AS LOW LEVELS WILL REMAIN DRY.
ANOTHER MILD DAY FOR TEMPERATURES WITH WEAK THERMAL RIDGE OVER
THE AREA. 850MB TEMPERATURES AROUND +4C WHICH WILL ALLOW READINGS
THIS AFTERNOON TO RISE INTO THE MID 50S. TEMPERATURES A LITTLE
COOLER OVER THE FAR EASTERN ZONES TODAY AS THIS AREA IS UNDER A
NORTHERLY FLOW DUE TO A SHORT WAVE PUSHING SOUTH ACROSS CENTRAL
NORTH DAKOTA. FORECAST WILL BE DRY TONIGHT AS UPPER RIDGE
CONTINUES TO BUILD OVER THE AREA.

MONDAY AND MONDAY NIGHT. SHORT WAVE TO THE WEST WILL PUSH CLOSER
TO THE AREA AND ALLOW LEE SIDE TROUGH TO DEEPEN. THIS WILL ALLOW
PRESSURE FALLS ACROSS NORTH CENTRAL MONTANA. GAP FLOW WINDS WILL
BEGIN INCREASING AND SHOULD APPROACH ADVISORY WIND SPEEDS BY 12Z.
WIND EVENT MONDAY MORNING WILL BE BORDERLINE BUT BUFKIT SOUNDINGS
SHOWING MOUNTAIN TOP LEVELS TO BECOME STABLE TO SUPPORT
OCCASIONAL SUSTAINED WINDS OF 40 MPH. LOCAL GAP FLOW INDICATOR
ALSO SUPPORTING THESE STRONG WINDS. LEE SIDE TROUGH TO WEAKEN BY
AFTERNOON AS SHORT WAVE PUSHES EAST ACROSS SOUTH CENTRAL MONTANA
ALLOWING WINDS TO DECREASE. THE WINDS WILL BEGIN INCREASING AGAIN
BY MIDNIGHT AS ANOTHER SHORT WAVE BEGINS TO APPROACH THE AREA.
LEE SIDE TROUGH WILL ONCE AGAIN DEVELOP AND WINDS WILL REACH
ADVISORY CRITERIA. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
MONDAY AND MONDAY NIGHT. WILL WORD THE ADVISORY WITH STRONG WINDS
MONDAY MORNING THEN DECREASING BY LATE AFTERNOON...THEN
INCREASING AGAIN BY MIDNIGHT. STRONG WINDS SHOULD CONTINUE INTO
TUESDAY MORNING AND WILL END ADVISORY AT 18Z TUESDAY.

TEMPERATURES WILL BE VERY MILD MONDAY AS 850MB TEMPERATURES
AROUND +8C. ENTIRE AREA WILL HAVE READINGS IN THE 50S WITH LOW
60S ACROSS THE CENTRAL ZONES. RICHMOND

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

FORECAST CONTINUES TO TREND WARMER FOR TUESDAY WITH UNSETTLED AND
COOL PATTERN TAKING SHAPE FOR THE REMAINDER OF THE EXTENDED. GOOD
MODEL CONSISTENCY THROUGH THE WEEK...BUT LESS CERTAINTY INTO THE
WEEKEND. BIG CHANGES TO THE FORECAST WERE MAINLY TO POPS AS MEX
GUIDANCE FORECASTING WELL ABOVE CLIMO POPS WEDNESDAY THROUGH THE
END OF THE FORECAST PERIOD. TENDENCY IS THAT FORECAST WILL
GENERALLY VERIFY WETTER THAN MEX WHEN IT IS INDICATING WELL ABOVE
CLIMO POPS...AND SINCE WE ARE TRENDING TOWARD THE WET TIME OF
YEAR ACROSS THE FORECAST AREA INCREASED POPS IN MOST PERIODS.
SUGGESTION IN THE MODELS IS THAT SOUTHERN MOUNTAIN ZONES WILL SEE
CONSIDERABLE PRECIPITATION BEGINNING WEDNESDAY AND CONTINUING
THROUGH THE EXTENDED...BUT LOWER ELEVATIONS LOOK TO SEE PLENTY OF
MOISTURE AS WELL.

RIDGE OVER THE AREA TUESDAY FOR WARM TEMPERATURES. SOME GUIDANCE
INDICATING 70 DEGREE READINGS NOT OUT OF THE QUESTION CENTRAL AND
SOUTHEAST ZONES. ENERGY STARTS TO PUSH INTO WESTERN ZONES LATE
IN THE DAY AS VIGOROUS UPPER TROF DIGS INTO THE PACIFIC NORTHWEST.
A GOOD CHANCE OF PRECIPITATION MOVES INTO THE AREA TUESDAY NIGHT
AND WEDNESDAY WITH THE BULK OF THE TROF OVER THE AREA. THIS WILL
RESULT IN SIGNIFICANTLY COOLER TEMPERATURES WEDNESDAY. SYSTEM
SHIFTS EAST AND TAKES BULK OF PRECIPITATION WITH IT...BUT
LINGERING MOUNTAIN POPS WEDNESDAY NIGHT INTO THURSDAY UNDER
NORTHWEST FLOW ALOFT.

A SERIES OF ILL DEFINED WAVES PUSH ACROSS THE AREA THURSDAY
THROUGH SUNDAY AS STRONG JET STREAM STARTS OFF ZONAL ACROSS THE
REGION...BUT SLOWLY DROPS SOUTH AND CARVES OUT A LONGWAVE TROF
OVER WESTERN U.S. BY SATURDAY. HUDSON BAY LOW SPINS DOWN A CHUNK
OF COLDER AIR ON SATURDAY IF THE GFS IS TO BE BELIEVED. ECMWF NOT
AS COLD AS IT STOPS COLDER AIR AT THE CANADIAN BORDER. ANOTHER
LOBE OF MORE SIGNIFICANT COLD AIR IS PROGGED FOR EARLY IN THE
FOLLOWING WEEK AND IS BEING INDICATED BY BOTH MODELS...AS
MENTIONED YESTERDAY THERE IS A LOT OF COLD AIR PROGGED TO BUILD
JUST NORTH OF THE AREA THAT WILL NEED TO BE WATCHED THIS WEEK. AS
A RESULT OF THE INCONSISTENCIES IN THE MODELS HAVE TRENDED COLDER
THROUGH THE LATER FORECAST...BUT NOT STRAYING FAR FROM NORMALS FOR
THIS TIME OF YEAR...AND TRENDED COLDER TO WARMER FROM EAST TO
WEST ACROSS THE FORECAST AREA. NO MATTER HOW THE TEMPERATURES PLAY
OUT...PERIODS OF PRECIPITATION SEEM A GOOD BET LATE IN THE WEEK
WITH DEEP CYCLONIC FLOW OVER THE REGION. CHAMBERS

&&

.AVIATION...

VFR WILL PREVAIL ACROSS MOST OF THE AREA THE NEXT 24 HOURS...WITH
SCATTERED TO BROKEN MID CLOUD DECKS. A FEW SNOW SHOWERS WITH LOCAL MVFR
CIGS ARE POSSIBLE OVER MOUNTAIN AREAS TODAY...WITH OCCASIONAL
MOUNTAIN OBSCURATION. LOW MVFR CEILINGS ARE A POSSIBILITY IN FAR
EASTERN AREAS THIS MORNING AS MOISTURE OVER THE DAKOTAS MAY BACK
INTO THE BAKER AND EKALAKA VICINITIES. CHAMBERS

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 056 034/061 037/062 036/049 030/046 024/042 025/046
    0/B 00/U    02/W    52/R    02/O    33/O    32/O
LVM 049 027/052 035/053 032/042 026/040 022/041 022/040
    0/B 00/N    02/W    44/O    23/O    43/O    43/O
HDN 058 031/061 034/063 035/050 031/046 024/042 024/045
    0/B 00/U    00/B    52/R    02/O    54/O    32/O
MLS 049 030/055 032/063 030/048 026/042 022/033 022/037
    0/B 00/U    00/B    52/R    32/O    43/S    32/S
4BQ 052 030/058 032/062 032/048 028/043 022/037 022/041
    0/B 00/U    00/B    43/R    33/O    44/S    33/O
BHK 046 024/054 029/060 026/046 022/040 017/029 017/032
    0/B 00/U    00/B    55/O    31/N    33/S    33/S
SHR 048 026/054 030/061 028/044 026/041 022/038 022/038
    0/B 00/U    02/W    63/O    22/O    55/S    44/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 12 NOON MDT TUESDAY
FOR ZONES 65-66. WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 8, 8:02 PM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
802 PM MST SAT MAR 8 2008

MTZ028>042-056>058-063>068-WYZ098-099-100315-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
802 PM MST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.